How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Altman Your Own Question
Dr. Altman
Dr. Altman, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 11374
Experience:  Practicing small animal veterinarian for 17 years.
53976849
Type Your Dog Veterinary Question Here...
Dr. Altman is online now
A new question is answered every 9 seconds

My 11 year old miniature dachshund just ate around 10-15

Customer Question

My 11 year old miniature dachshund just ate around 10-15 pills consisting of Vitamins (mostly Vit B & D) and probiotics. She seems to be ok right now but am worried how she will feel later. What should I do/be on the look out for?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Altman replied 1 year ago.

Welcome to Justanswer! I am Dr. Altman and happy to assist you both today!

I am not terribly worried about the vitamin B but the D can be a concern. If your dog ingested this within the last hour then you can induce vomiting with 3% hydrogen peroxide 1 tsp per ten pounds then walk around to mix it in the stomach and agitate the lining. If no vomiting within 10-15 minutes it can be repeated once only in hopes of inducing vomiting.

If you don't have peroxide available to you then would you please give me the mg or IU of the vitamin D and how much your Daschund weighs?

Thank you

Customer: replied 1 year ago.
The ingestion took place over two hours ago (over an hour ago when I first contacted you) so is it too late to give her peroxide? I am not sure how many mg or IU the vitamins were because it was just a bunch of pills in a bag - don't have the bottles with me. The dog weighs 15 lbs. What can I do/watch for? is it still worth getting her to vomit or is it too late?
Expert:  Dr. Altman replied 1 year ago.

I apologize if you had issues with the site that limited your ability to respond until now. Very likely if it is two hours ago then the supplements are past the stomach and inducing vomiting is going to be too late

Monitoring for symptoms of vomiting/ diarrhea, lethargy, reduced appetite, nausea (licking lips, increased salivation, eating grass).

I would advise a veterinary exam tomorrow with basic bloodwork to ensure the vitamin D has not effected the liver but today:
- Pepcid (famotidine) 10 mg 1/2 tablet every 12 hours x 3 days
- Bland diet of white rice and lean boiled meat such as chicken to settle the stomach and limit gi symptoms

Very likely the Vitamin D is not concentrated enough to cause issues but it is best to be safe, use precautions, and know what to monitor for

Please let me know if this information makes sense and any additional questions I can assist with today

If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION (I am not compensated in any other way). Bonuses are always welcome. Thanks!

Expert:  Dr. Altman replied 1 year ago.

I am glad to see you were able to view my responses earlier

Please let me know if I can be of any further assistance to you both today!

If you are satisfied with our chat please rate or accept so I may be compensated for my time. Thank you!

Customer: replied 1 year ago.
Ok thank you for your assistance.
Expert:  Dr. Altman replied 1 year ago.

You are very welcome, how is your Dachshund doing since we spoke a few days ago? I would love an update!

If you are satisfied with our chat please rate or accept with the stars on the top of your screen so I may be compensated for my time. If you are having any difficulties you can also state your rating (excellent, good, fair) in our chat as an alternative. Thank you!